MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE W/HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228504
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received.Investigation summary: the device was received and evaluated.The complaint can be confirmed.It was observed that the active tip of the device appeared activated and saline residue was present in the suction tubing indicating that the device had been previously used.The device was connected to a test generator to test the functionality of the device.The device was activated in both ablate and coagulate modes for several seconds, and there was no output.The device was forwarded to the manufacturer for further investigation into the observed failures.The manufacturer indicated that the active continuity of the device was out of specification.The handle of the devices was opened to further investigate the electrical defects.There was an breakdown in active continuity across the electrical crimp.There was no output on ablate and coag modes.A manufacturing record evaluation was performed for the finished device lot numbers and product code, and no non-conformances were identified.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history report: device history lot a manufacturing record evaluation was performed for the finished device lot numbers and product code, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate udi: (b)(4).
 
Event or Problem Description
Device report from synthes mitek reports an event in (b)(6) as follows: it was reported by the affiliate via phone that during a knee arthroscopy cleaning the vapr p50 w/ hand controls does not function.The packing of the device was opened, connect the generator, does not show any error code, but did not work.Changed another two devices, the event re-happened.Another device was used to complete the surgery.There were no adverse consequences to the patient.The surgery time was not delayed.No additional information could be provided.This complaint is for one (1) vapr premiere 50 electrode w/hand controls, 3.0mm, 50° suction w/integrated handpiece.This report is 2 of 2 for (b)(4).

Brand Name
VAPR PREMIERE50 ELECTRODE W/HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9200557
Report Number1221934-2019-59060
Device Sequence Number3107155
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public(01)10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number228504
Device Catalogue Number228504
Device Lot NumberU1703011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/16/2019
Patient Sequence Number1